Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 67, NWS Charleston, WV

June 11, 20144 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 11, 2014, 5:09 PM EDT for 4 counties in West Virginia. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 5:09 PM EDT (21:09 UTC)
Expired
Jun 11, 2014, 5:45 PM EDT
In force
36 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Harrison County, WV, Lewis County, WV, Upshur County, WV

The radar

The Pittsburgh radar (KPBZ), 150 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:20 PM EDTHAIL 0.88Hodgesville, WVDIME TO NICKEL SIZE HAIL REPORTED TO MEDIA IN HODGESVILLE
Jun 11, 5:25 PM EDTTSTM WND DMG5 Ene Lost Creek, WVMULTIPLE TREES DOWN ON ROUTE 57

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WUUS51 KRLX 112109
SVRRLX
WVC001-033-041-097-112145-
/O.NEW.KRLX.SV.W.0067.140611T2109Z-140611T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BARBOUR COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
  EAST CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL UPSHUR COUNTY IN WEST VIRGINIA...

* UNTIL 545 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LORENTZ...OR 6 MILES NORTHWEST OF BUCKHANNON...MOVING NORTHEAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTURY...GALLOWAY AND HODGESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3898 8028 3902 8039 3930 8024 3929 8020
      3927 8020 3927 8018 3924 8016 3924 8009
      3922 8002
TIME...MOT...LOC 2109Z 209DEG 27KT 3907 8029

$$

25
2 follow-up statements
296 
WWUS51 KRLX 112123
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
523 PM EDT WED JUN 11 2014

WVC041-097-112133-
/O.CAN.KRLX.SV.W.0067.000000T0000Z-140611T2145Z/
LEWIS WV-UPSHUR WV-
523 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL UPSHUR AND EAST
CENTRAL LEWIS COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3922 8002 3908 8017 3910 8021 3911 8022
      3910 8025 3913 8029 3930 8024 3929 8021
      3924 8016 3924 8009
TIME...MOT...LOC 2123Z 209DEG 27KT 3916 8022

$$

WVC001-033-112145-
/O.CON.KRLX.SV.W.0067.000000T0000Z-140611T2145Z/
HARRISON WV-BARBOUR WV-
523 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WEST CENTRAL BARBOUR AND SOUTHEASTERN HARRISON COUNTIES...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CENTURY...OR 10 MILES NORTH OF BUCKHANNON...MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GALLOWAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3922 8002 3908 8017 3910 8021 3911 8022
      3910 8025 3913 8029 3930 8024 3929 8021
      3924 8016 3924 8009
TIME...MOT...LOC 2123Z 209DEG 27KT 3916 8022

$$

06
817 
WWUS51 KRLX 112136
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
536 PM EDT WED JUN 11 2014

WVC001-033-112146-
/O.EXP.KRLX.SV.W.0067.000000T0000Z-140611T2145Z/
HARRISON WV-BARBOUR WV-
536 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BARBOUR AND
SOUTHEASTERN HARRISON COUNTIES WILL EXPIRE AT 545 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER 
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3922 8002 3908 8017 3910 8021 3911 8022
      3910 8025 3913 8029 3930 8024 3929 8021
      3924 8016 3924 8009
TIME...MOT...LOC 2136Z 209DEG 27KT 3925 8016

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:26 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 11, 3:26 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT WED JUN 11 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM BRINGS UNSETTLED WEATHER THROUGH THURSDAY.
A COLD FRONT CROSSES FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY HIGH
PRESSURE TO START THE WEEKEND.  WARM FRONT MOVES THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
MODELS CONTINUE TO SHOW AN APPROACHING LOW PRESSURE SYSTEM...AND
ASSOCIATED UPPER TROUGH MOVING INTO THE CWA THIS AFTERNOON AND
EVENING. PW VALUES OBSERVED ACROSS THE REGION ARE AROUND 1.25 TO
1.50 INCHES ATTM. STORMS ARE FIRING WITH HEATING ALONG LEFT OVER
BOUNDARIES FROM YESTERDAYS STORMS. SOME STORMS COULD BECOME SEVERE
AS WELL THIS AFTERNOON PRODUCING HAIL...WIND AND HEAVY DOWNPOURS.
MUCH OF THE CWA UNDER A SLIGHT RISK...AS WELL AS EXCESSIVE
RAINFALL POTENTIAL.

THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS. A WEAK TROF IS EXPECTED TO CROSS THE REGION DURING
THE DAY TOMORROW WILL KEEP THE CHANCES FOR CONVECTION GOING.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
UPPER LEVEL SYSTEM MOVES OUT OF THE AREA BY THURSDAY NIGHT...BUT A
NEW SYSTEM WITH A COLD FRONT WILL PUSH THROUGH THE AREA LEADING TO
MORE CONVECTION. FAIRLY UNSTABLE...BUT LIGHT FLOW SO NOT REALLY
CONCERNED WITH SEVERE BUT WATER COULD BE AN ISSUE. CLEARING OUT ON
FRIDAY BEHIND THE COLD FRONT.

HIGH PRESSURE BUILDS IN FOR DRY WEATHER SAT...ALTHOUGH THE GFS SHOWS
THE RETURN OF MOISTURE FROM THE SW WITH THE FRONT PIVOTING AND
RETURNING AS A WARM FRONT LATE IN THE DAY.

TEMPERATURES FOLLOWED GUIDANCE SO THEY WERE NOT ADJUSTED MUCH.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
DIURNAL THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. CHANCES OF
PRECIP WILL INCREASE A BIT MONDAY AND TUESDAY AS A LOW APPROACHES.
TIMING AND CHANCES ARE SOMEWHAT QUESTIONABLE THIS FAR OUT WITH
SOME MODEL DISAGREEMENT.  TEMPERATURES WILL CONTINUE TO INCREASE
THROUGH WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THROUGH 18Z THURSDAY...

CONVECTION IS FIRING BACK UP ATTM...AS ATMOSPHERE IS BECOMING MORE
UNSTABLE WITH AFTERNOON HEATING. EXPECT STRONG GUSTY WINDS...AND
BRIEF MVFR/IFR CONDITIONS IN VICINITY OF STORMS. PATCHY FOG OR
MVFR STRATUS IS EXPECTED TO DEVELOP TONIGHT BETWEEN 06Z-12Z
TONIGHT. CONDITIONS IMPROVE TO VFR AFTER 13Z THURSDAY BEFORE TROF
MOVES THROUGH. TCU WILL BE COMMON AND EVEN A FEW STORMS MAY
DEVELOP BY 18Z THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION THIS AFTERNOON AND THIS
EVENING COULD VARY FROM CURRENT FORECAST. IN THE WAKE OF THE
EVENING CONVECTION. TIMING OF THE DEVELOPMENT OF MVFR/IFR FOG
COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    M    M    M    M    M    M    M    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    M    H    H    H    H    H

AFTER 18Z THURSDAY...
IFR CONDITIONS POSSIBLE IN ROUNDS OF SHOWERS/THUNDERSTORMS INTO
FRIDAY...WITH POSSIBLE LOCAL FOG 06Z TO 12Z LATE AT NIGHT/EARLY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/LS
NEAR TERM...JS
SHORT TERM...LS
LONG TERM...LS
AVIATION...JS
Hazardous weather outlook, Jun 11, 2:11 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT WED JUN 11 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-013-
014-024-025-121815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-MINGO-LOGAN-
211 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ010-011-015>020-026>040-046-047-121815-
PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
211 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HEAVY DOWNPOURS WITH THUNDERSTORMS COULD CAUSE WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 4:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT WED JUN 11 2014

WVZ035-036-112100-
FAYETTE WV-RALEIGH WV-
430 PM EDT WED JUN 11 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FAYETTE AND EASTERN
RALEIGH COUNTIES UNTIL 500 PM EDT...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BECKLEY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR BABCOCK STATE PARK AROUND 440 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 NEAR BECKLEY BETWEEN
MILE MARKERS 131 AND 134.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3775 8101 3786 8117 3810 8093 3797 8078
      3795 8080 3792 8079

50
Local storm report, Jun 11, 4:42 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             1 N SPENCER             38.82N  81.36W
06/11/2014  E1.00 INCH       ROANE              WV   AMATEUR RADIO

            QUARTER SIZE HAIL BETWEEN BECKLEY AND SKELTON

&&

EVENT NUMBER RLX1401023

ARB
Local storm report, Jun 11, 4:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 N SPENCER             38.82N  81.36W
06/11/2014  E1.00 INCH       ROANE              WV   AMATEUR RADIO

            QUARTER SIZE HAIL BETWEEN BECKLEY AND SKELTON

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1401023

ARB
Local storm report, Jun 11, 4:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
444 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BECKLEY                 37.79N  81.19W
06/11/2014  E1.00 INCH       RALEIGH            WV   AMATEUR RADIO

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED IN BECKLEY

&&

EVENT NUMBER RLX1401024

ARB
Special weather statement, Jun 11, 4:49 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EDT WED JUN 11 2014

WVZ011-020-030>032-112130-
DODDRIDGE WV-HARRISON WV-LEWIS WV-TAYLOR WV-TYLER WV-
449 PM EDT WED JUN 11 2014

...SPECIAL WEATHER STATEMENT FOR TYLER...TAYLOR...NORTHEASTERN
DODDRIDGE...HARRISON AND NORTHERN LEWIS COUNTIES UNTIL 530 PM EDT...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF
CLARKSBURG...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SEDALIA AROUND 455 PM...WALLACE AROUND 500
PM...LUMBERPORT AROUND 505 PM AND ENTERPRISE AROUND 510 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
118 AND 129.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3948 8071 3947 8065 3945 8061 3946 8058
      3944 8053 3947 8050 3947 8047 3944 8028
      3940 8021 3940 8016 3937 8012 3909 8052
      3930 8080 3952 8076

06
Local storm report, Jun 11, 5:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     ELLENBORO               39.27N  81.06W
06/11/2014                   RITCHIE            WV   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN ELLENBORO

&&

EVENT NUMBER RLX1401025

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:04 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne41 min
Jun 10, 8:31 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Mingo44 min
Jun 10, 8:38 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam37 min
Jun 10, 9:09 PM EDTSpecial Weather StatementRLXBoone, Clay, Fayette, Kanawha, Raleigh, Wyoming66 min
Jun 10, 9:16 PM EDTSevere Thunderstorm WarningRLXJackson, Roane, Wirt, Wood44 min
Jun 10, 10:07 PM EDTSpecial Weather StatementRLXBraxton, Clay, Nicholas, Roane, Webster53 min
Jun 10, 10:34 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis, Nicholas, Randolph and 2 more41 min
Jun 10, 11:14 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Randolph, Taylor, Upshur46 min
Jun 10, 11:20 PM EDTSpecial Weather StatementRLXDoddridge, Harrison25 min
Jun 10, 11:27 PM EDTSpecial Weather StatementRLXPocahontas33 min
Jun 10, 11:48 PM EDTSpecial Weather StatementRLXHarrison12 min
Jun 11, 1:35 PM EDTSpecial Weather StatementRLXLogan25 min
Jun 11, 1:48 PM EDTSpecial Weather StatementRLXMcDowell27 min
Jun 11, 2:09 PM EDTSpecial Weather StatementRLXBoone36 min
Jun 11, 2:36 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming24 min
Jun 11, 2:44 PM EDTSpecial Weather StatementRLXKanawha31 min
Jun 11, 2:49 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Roane, Wirt41 min
Jun 11, 3:03 PM EDTSpecial Weather StatementRLXRaleigh27 min
Jun 11, 3:08 PM EDTSpecial Weather StatementRLXClay37 min
Jun 11, 3:24 PM EDTSpecial Weather StatementRLXClay36 min
Jun 11, 3:36 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Roane24 min
Jun 11, 3:38 PM EDTSpecial Weather StatementRLXFayette37 min
Jun 11, 3:47 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh28 min
Jun 11, 4:21 PM EDTSpecial Weather StatementRLXGilmer24 min
Jun 11, 4:30 PM EDTSpecial Weather StatementRLXFayette30 min
Jun 11, 4:49 PM EDTSpecial Weather StatementRLXDoddridge, Harrison41 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.